I too am on Xanax and was on Paxil 30 mg, but switched to Lexapro. As far as the Xanax goes my Psychiatrist told me that if I for some reason "cold turkey" stopped that I would be very uncomfortable, but I would not be in grave danger of having a seizure and I am taking 4 mg a day. I also am a recovering opiate addict and I know that Binzodiazapine withdrawl is nothing compared to opiate withdrawal. Having said all this I also am a pre-med major and know that you are tapering too fast if you are having tightening in the chest "respiratory distress". My best advice is to taper about 1/4 the original dosage amount each week. THE MOST IMPORTANT THING IS TO CONSULT A CERTIFIED PHYSICIAN ABOUT YOUR TAPERING, SO YOU WILL NOT BE UNCOMFORTABLE. Everyone is different, but at a 1.5 mg dose, tapering should be very comfortable for you. The only reason you should have problems is if you were abusing the drug, which from what I understand you were not. Good luck, but like I said the best thing for you to do is consult a physician.
love to you, i will be thinking about you. you should talk to your doc. you're in my thoughts and on my heart. peace and love to you!
Thankyou, I have consulted with my doctor and I do not think she knows much about it. That is why I have turned here to people who know the most about it and have been there. Only they are the ones who knows what it is like. I am taking it slow I just need the support. Thanks to you all, God bless.
I agree that this should be done under a doctors supervision. Unfortunately, as you have already found out, most are not very helpful. At the dose you are taking a seizure is very unlikely. If you are worried clonidine will help prevent it. Clonidine will also help with the chest tighness as well as help reduce the anziety associated with withdrawal. I suggest that you continue to slowly taper. Reducing your dosage by .10mg a week should leave you feeling comfortable. You can reduce this to .05mg if you start to feel bad. Keep us posted. Myself and many others have been where you are now.
G...WHERE YA AT BRO? HAVEN'T SEEN NOR HEARD FROM YOU. You doing O.K.? How's the taper going. Hows your buddy? Hit me back & let us know you're doing alright.
This is day nine of quiting cold turkey with the Thomas recipe. I was amazed at how well it helped. However, I am feeling like I got hit by a mack truck today. I stopped the valium two days ago. I have 2 clondine tabs left. The cramps which are the worst in my legs don't even loosen up when my wife massages them. I am taking the vitamins but I am exhausted and feeling the consequences of a long run of oxy and percs. What a price we pay.
Here are my questions if anyone, especially REX1 or oxic has suggestions, I feel worse today than I did on day 3 and 4. I went to a NA meeting which I barely made it thru. Should I continue the valium and clondine for another week, my doc will work with me. Or just rough it out with the vitamins, ect?
How long will these funky feelings continue, I was on a methadone program in 1988 for a year, quit cold turkey and it took 2 months to feel better. There is no way I am going to pop an opiate, hot baths help for 5 minutes after i dry off. Thanks for letting me ramble and thanks to all of you who share. One final thought,in this day of such progress in medication, why can't they invent a pill that neutralizes withdrawls. Answer: money. Hope your day is a great one.
Good luck too you and take it slow! You have my prayers
Hey Buddy, hang tough.
(Note, my other handle is percsnomas, just fyi)
Refresh my memory, weren't you doing the equivalent of 10 OC 40's or 400mg of oxycontin, plus 100 + mgs of oxycodone??)
Thats over 100 percs/day equiv.(sorry, if i've got you mixed up with someone else).
I'm extremely proud of you making it this far....remember oxycontin is longer acting(unless you were crushing it, snorting it, etc), SO ITS GOING TO TAKE SOME TIME GETTING OUT OF YOUR SYSTEM.
I'm glad you have a doc. who will work with you. Now as far as the valium goes, I'd probably not get more(since you've been on it for a week and a half), but I would continue with the clonidine, unless of course your blood pressure drops too low.
Others may have differing opinions about that.
Although i came off 60-90mgs Oxycodone/day, over a 13 day period, i basically felt shitty for a couple weeks. As i mentioned previously, around the 3 week mark things dramatically improved. Man i lived in my hot tub, many times not having enough energy to climb out. I only used the L-Tyrosine, and the rest of the ingredients of the Thomas recipe, and basically toughed it out. I did have my doc give me Trazadone, to help me fall asleep, but the leg thing was a ***** for quite some time.
THE GOOD NEWS IS, WITH EACH DAY THAT PASSES, THAT'S ONE MORE DAY OF MISERY BEHIND YOU. Any form of exercise, even if it is the last thing on your mind, is beneficial(even tiny walks). Just remember you didn't get here overnight, so unfortunately it will take some more time. BUT YOU ARE DOING IT.
I can tell you it gets better; will be 4 months off on Thursday, and I SWEAR I FEEL GREAT. Of course there are some 'flat' spots, but who doesn't have them.
I saw your post about needing to take 8mg sublingual buprenorphine in order to get 1.5mg in your system. It seems there is a huge information void concerning this medication. I was told that the sublingual buprenorphine was about 1/2 as strong as the injectable. A two fold error could be a disaster in terms of the degree of addiction. Please try to find out the correct dosing information. If you get a reliable answer please post it here. I will do the same.
In answer to my own question, yes, pure liquid sublingual buprenorphine can be injected. In this case injecting it is twice as strong as taking it sublingual since it bypasses the liver. I am going to start injecting it since it is so damn expensive.
It's too late, millions are already addicted...
The big drug companies already know this, I can assure you, but if they say anything publicly, they upset the apple cart and there goes the profits.
My unsolicted advice to you Jennifer - you are going to need every single ounce of energy to get off the Vikes. Plan on two or three months of devotion to this activity.
When you go through it, remember well what it felt like so you can help others when you have passed through it yourself. But focus on you and the task at hand. Your idea sounds like a good one to pursue!
p.s. I think I had a thing for Florence Henderson, and she beats June CLeaver anyday........
I have read all too often lately that peoples Doctors don't seem to know much about tapering etc. I have said the same of my own Dr. I really think that Dr's need to go get some continuing education about addictive medications!! And seriously fast before millions of other people are in our shoes! These Dr's prescribe the stuff like candy all to often but can't help when it comes to getting off correctly. I have been pretty honest with my Dr about this addiction in the past when I was feeling really strong. I even left a message telling them not to give me anymore and that if I called and asked soon it was because I was in withdrawal and wanted it not because I needed it. Well I did end up calling and they gave it to me anyway. I have half a mind to type out a letter about this problem and send it to as many Dr's in my area as I can. Let them know that they better get on the ball because really alot of us addicted to pain meds and benzo's got addicted quite innocently to begin with. That means somewhere along the line a Dr gave us a few too many for too long. Then of course we learn to manipulate and that we cannot blame on them but intially I was innocent and I am sure alot of you were too. I may even contact the addictionologists that I know and have them contribute to my letter. I wonder if they need some type of teaching credential to just invite a bunch of Dr's to a hotel conference room and tell them what problems they are causing in poepels lives. When ever I have a huge problem in my life I usually try and find the purpose behind it. Maybe this is my purpose to get these Dr's educated. Before I knew my purpose was going to be to help other Mother's who didn't have child care to get to meetings or treatment etc. I still want to do that as well. I have to get clean and stay clean myself first though. I think there are alot of Mommies stuck out there in this addiction because they first of all are embarrassed to ruin their June Cleaver image by admitting it and second they don't have enough help with kids to get treatment. Anyway I am rambling again just don't like hearing everyday that Dr's don't seem to know much beyond writing the actual prescription!
I just want to thank Rex, he is a great guy, awise man and very insightful and informative I look forward to your posts I set my quit date for Jan1 I just need to get over that Xmas hump But I know when its time you will be there. I envy your faith in God I wish I had it. Love Baddgirl